The Open UniversitySkip to content
 

Orthogonality and its approximation in the analysis of asymmetry

Gower, J. C. and Zielman, B. (1998). Orthogonality and its approximation in the analysis of asymmetry. Linear Algebra and its Applications, 278(1-3) pp. 183–193.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1016/S0024-3795(97)10090-8
Google Scholar: Look up in Google Scholar

Abstract

Given a square matrix A, we discuss the problem of seeking some constrained matrix C which satisfies (i) A + C = M and (ii) AC = M where M is symmetric, or nearly so. Typical constraints on C include low rank, orthogonality and low-rank departures from a unit matrix. Graphical representation is discussed.

Item Type: Journal Article
Copyright Holders: 1998 Elsevier Inc.
ISSN: 0024-3795
Keywords: matrix approximation; orthogonal matrices; skew-symmetric matrices; graphical representations of matrices
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 24032
Depositing User: Sarah Frain
Date Deposited: 04 May 2011 14:35
Last Modified: 04 May 2011 14:35
URI: http://oro.open.ac.uk/id/eprint/24032
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk